Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 27, 2021, 10:13 AM CDT for Menard County, Morgan County, Sangamon County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2021, 10:13 AM CDT (15:13 UTC)
- Expired
- May 27, 2021, 10:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
Counties Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:15 AM CDT | TSTM WND DMG | Jacksonville, IL | POWER LINE AND TREES DOWN. TIME ESTIMATED BY RADAR. RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS83 KILX 271513 SPSILX Special Weather Statement National Weather Service Lincoln IL 1013 AM CDT Thu May 27 2021 ILZ047-048-050-051-271545- Sangamon-Morgan-Menard-Cass- 1013 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MENARD... NORTHWESTERN SANGAMON...SOUTHEASTERN CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 1045 AM CDT... At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm near Alexander, or near Jacksonville, moving northeast at 50 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Springfield, Jacksonville, Alexander, Petersburg, Athens, New Berlin, Ashland, Pleasant Plains, Woodson, Tallula, Literberry, South Jacksonville, Jerome, Southern View, Leland Grove, Philadelphia, Curran, Berlin, Newmansville and Sinclair. This includes the following highways... Interstate 55 near mile marker 95. Interstate 72 between mile markers 62 and 96, and near mile marker 101. LAT...LON 3960 9025 3983 9035 4009 8984 3976 8959 TIME...MOT...LOC 1512Z 240DEG 43KT 3978 9013 $$ 37
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 27, 5:38 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 27, 5:38 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 538 AM CDT Thu May 27 2021 .SYNOPSIS... Issued at 250 AM CDT Thu May 27 2021 A couple rounds of showers and thunderstorms are possible across central Illinois today. Some of these storms could be strong to severe. Temperatures will warm into the 70s north of I-72 and 80s to the south. Additional rain is possible Friday along with much cooler temperatures. Dry and mild weather conditions are expected over the weekend. && .SHORT TERM...(Today and tonight) ISSUED AT 250 AM CDT Thu May 27 2021 The possibility of severe storms is the main forecast challenge for today with big boom or bust potential. Early this morning, convection is ongoing across Nebraska and Kansas where a low level jet is helping to sustain storms overnight. This cluster of storms is expected to move ESE/SE along the instability gradient, possibly evolving more linearly and driving into portions of southern and central Illinois through the late morning and early afternoon hours. If this were to occur, the overall severe threat would be lower with this initial line of storms owing to lack of strong instability early in the day but some damaging wind gusts will still be possible. In addition, 00/06Z HRRR indicate that the outflow boundary will surge well to our south and greatly hamper mid/late afternoon destabilization as new storms form in response to low pressure moving across the state. The amount of afternoon recovery and destabilization is the main wild card that will drive the severe chances for a possible second round of storms this afternoon and evening. There are large differences in the global/regional models which are not carrying morning convection into central Illinois and are much slower with arrival of storms, versus the CAMs which remain more aggressive bringing early day storms east. Latest NAM, for example, which does not carry the initial line of storms across the state, paints a more ominous picture with strong afternoon destabilization of 2000-3000 J/kg that extends northward to roughly the I-72 corridor. Meanwhile, a narrow ribbon of stronger shear (0-6km of 40-50kt) superimposed on the far northern end of the instability supports organized convection including a supercell threat this afternoon. Will need to monitor upstream trends closely through the morning to see if more organized upscale growth into an MCS occurs and where it tracks. Should a picture paint out similar to the NAM solution, then all severe hazards would be in play later this afternoon, including a tornado threat depending on the eventual placement of warm frontal boundary progged to be draped across Illinois. Confidence in this is low at this time given how poorly the NAM and other regional/global models are handling conditions out the gate. Would tend to err on the side of the CAMs which paint an earlier, lower end, but still non-zero severe threat with a bowing lines of storms moving across the state midday. .LONG TERM...(Friday through Wednesday) ISSUED AT 250 AM CDT Thu May 27 2021 By Friday morning, surface low and the greatest thunderstorm chances will shift to our east, but trailing low level cyclonic flow and the mid level vort max will still have to pass through the are bringing additional chances for rain. Soundings show fairly shallow moisture profiles trapped under a strong 800mb inversion. This should lead to some lighter rain Friday with the highest PoPs focused north of I-72. Breezy northeast winds will contribute to much cooler conditions across central Illinois. Highs are expected to top out in the mid 50s near Galesburg to lower/mid 70s near Lawrenceville. High pressure will build into the Upper Midwest and Great Lakes over the weekend and continue to dominate the local weather pattern into at least Monday of next week. This will result in a dry period of weather Saturday through Monday. Temperatures will remain on the cool side with continued NE flow Saturday and Sunday, but temperatures will at least moderate as the air mass modifies. Expect highs in the mid 60s Saturday and then lower to mid 70s Sunday. More seasonable conditions are expected through the first half of next week. Upper flow turns more zonal next week with lower amplitude waves that will bring at least daily chances for precip, especially Tuesday and Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 532 AM CDT Thu May 27 2021 Thunderstorms west of the terminals this morning are expected to spread across central Illinois this afternoon and evening. Southeast winds and VFR conditions will prevail ahead of the storms. Winds will become a little more uncertain as storms impacts the region, but should eventually set up out of the SW then NW this evening and overnight. MVFR and eventually IFR ceilings are also expected to overspread the region overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, May 27, 5:02 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 502 AM CDT Thu May 27 2021 ILZ036-040-041-047-281015- Cass-Fulton-Mason-Schuyler- 502 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Severe thunderstorms and locally heavy rain are possible from early this afternoon into early evening. Damaging winds, large hail and isolated tornadoes are possible. Minor flooding will continue along the Illinois River near Havana and Beardstown downstream. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will continue along the Illinois River at Havana and Beardstown, though subsiding Friday at Havana, and Monday at Beardstown. Thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between noon and 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ027>031-037-038-042>046-048>057-061>063-066>068-071>073-281015- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Knox-Lawrence-Logan-Macon-Marshall- McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Richland-Sangamon- Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 502 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Severe thunderstorms and locally heavy rain are possible from early this afternoon into early evening. Damaging winds, large hail and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between noon and 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. 25
In the hours before
Special weather statement, May 27, 10:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 1013 AM CDT Thu May 27 2021 ILZ047-048-050-051-271545- Sangamon-Morgan-Menard-Cass- 1013 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MENARD... NORTHWESTERN SANGAMON...SOUTHEASTERN CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 1045 AM CDT... At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm near Alexander, or near Jacksonville, moving northeast at 50 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Springfield, Jacksonville, Alexander, Petersburg, Athens, New Berlin, Ashland, Pleasant Plains, Woodson, Tallula, Literberry, South Jacksonville, Jerome, Southern View, Leland Grove, Philadelphia, Curran, Berlin, Newmansville and Sinclair. This includes the following highways... Interstate 55 near mile marker 95. Interstate 72 between mile markers 62 and 96, and near mile marker 101. LAT...LON 3960 9025 3983 9035 4009 8984 3976 8959 TIME...MOT...LOC 1512Z 240DEG 43KT 3978 9013 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:14 AM CDT | Special Weather Statement | ILX | Cass, Morgan, Scott | 46 min |
| May 27, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 62 min |
| May 27, 1:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Sangamon, Shelby | 55 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 54 min |
| May 27, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 58 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.